Alert archive / Michigan / Small Craft Advisories in 2018
Small Craft Advisory 30, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jun 1, 2018, 3:06 PM EDT. It took effect at Jun 2, 2018, 8:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2018, 3:06 PM EDT (19:06 UTC)
- In effect from
- Jun 2, 2018, 8:00 AM EDT
- Expired
- Jun 2, 2018, 4:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
895 WHUS73 KAPX 011906 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 306 PM EDT Fri Jun 1 2018 LHZ349-020315- /O.NEW.KAPX.SC.Y.0030.180602T1200Z-180602T2000Z/ Sturgeon Pt to Alabaster MI- 306 PM EDT Fri Jun 1 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 4 PM EDT SATURDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 8 AM to 4 PM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
3 follow-up statements
526 WHUS73 KAPX 020230 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1030 PM EDT Fri Jun 1 2018 LHZ349-021030- /O.CON.KAPX.SC.Y.0030.180602T1200Z-180602T2000Z/ Sturgeon Pt to Alabaster MI- 1030 PM EDT Fri Jun 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 4 PM EDT SATURDAY... A Small Craft Advisory remains in effect from 8 AM to 4 PM EDT Saturday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
881 WHUS73 KAPX 020712 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 312 AM EDT Sat Jun 2 2018 LHZ349-021515- /O.CON.KAPX.SC.Y.0030.180602T1200Z-180602T2000Z/ Sturgeon Pt to Alabaster MI- 312 AM EDT Sat Jun 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON... A Small Craft Advisory remains in effect from 8 AM this morning to 4 PM EDT this afternoon. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
341 WHUS73 KAPX 021459 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1059 AM EDT Sat Jun 2 2018 LHZ349-022000- /O.CON.KAPX.SC.Y.0030.000000T0000Z-180602T2000Z/ Sturgeon Pt to Alabaster MI- 1059 AM EDT Sat Jun 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A Small Craft Advisory remains in effect until 4 PM EDT this afternoon. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 1, 1:41 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 1, 1:41 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 141 PM EDT Fri Jun 1 2018 .UPDATE... Issued at 934 AM EDT Fri Jun 1 2018 Cold front has settled south, almost to Toledo OH. Shallow cool/relatively moist airmass has overspread northern MI. We did manage to kick off a few showers around daybreak in the W Branch area, but those have already waned. Vsbys have drastically improved during the morning, and fog is no longer an issue. Stratus is still reasonably widespread, but thinning is starting to occur in most areas. Eastern upper MI (excepting far western Mack Co) down to Cheboygan and APN have the thickest/most considerable low clouds remaining. Meanwhile, substantial clearing has occurred w of TVC/CAD. Given ongoing cloud trends, have generally accelerated the pace of clearing today. Also tweaked max temps downward slightly, especially in the north. && .NEAR TERM...(Today through Tonight) Issued at 255 AM EDT Fri Jun 1 2018 Impactful weather: Areas of fog through daybreak, dense in spots. Pattern synopsis and forecast: Early this morning, low pressure was pressing through Quebec, while also dragging a cold front into nrn lower Michigan. High pressure was nosing southward out of Ontario, and while the air mass has been drying for several hours, that was primarily aloft. The low levels are actually deepening with moisture right behind the front, and light northerly winds have been ushering low stratus and areas of fog from eastern upper into nrn lower Michigan. This was especially true coming in off Lakes Superior and Michigan, as sfc dew points remained high enough over the cold water (resulting in the fog). Visibilities weren't overly bad most areas, but over the Great Lakes and along the shorelines of Whitefish Bay and Lake Michigan have been in periodic dense fog. On a less interesting note, a few showers were still lingering around the GTV Bay region, but were decaying. The areas of fog will lift across eastern upper by daybreak, and into the first few daylight hours in nrn lower. This will be followed by a gradual decrease in clouds from north to south this afternoon as the low level dry air deepens. Skies will likely be turning mostly sunny in eastern upper by late afternoon, and in nrn lower through the night. As for showers, the few remaining in nrn lower will fade by daybreak, and only areas near Saginaw Bay will have just a slight chance for a shower late morning into early afternoon. Pretty quiet. The cooler air will result in high temperatures in the 60s, coolest north. Lows tonight in clearing skies will be in the 40s, again coolest north. && .SHORT TERM...(Saturday through Sunday) Issued at 255 AM EDT Fri Jun 1 2018 ...Beautiful Saturday with showers returning on Sunday... High Impact Weather Potential...Minimal, perhaps with a little thunder on Sunday mainly south of M-72. Pattern Synopsis/Forecast...An upper level ridge axis and a strong Canadian surface high will cross northern Michigan during the day Saturday. With a dry airmass in place, this will provide quiet weather and lots of sunshine. Late Saturday night into Sunday a potent digging trough will sweep across the region in conjunction with a narrow plume of deeper moisture, bringing northern Michigan its next round of showers and perhaps a weak storm or two. Primary Forecast Concerns...Rain chances late Saturday night through Sunday. Return flow on the back side of Saturday's surface high will draw a plume of deep layer Gulf moisture into the Upper Midwest. By the time the plume arrives over the Upper Great Lakes, moisture content will drop off a bit as it gets pinched off from its source by a strong high over the Plains. Still, PWs approaching 1.3" should lead to a nearly saturated column to 400mb for at least a few hours as the narrow plume passes overhead, but models continue to differ with regard to how long that higher moisture content will linger. With the surface low progged to pass by to our south, instability looks to be extremely limited and elevated due to near moist-adiabatic environmental lapse rates in the low levels. This may limit overall thunder potential (wouldn't rule out a storm or two in our south), but forcing is progged to be sufficient for at least scattered shower activity. Not looking like significant rainfall amounts at this time for northern Michigan. Saturday's temperatures will be a bit warmer than Friday, especially south of Grand Traverse Bay due to easterly downsloping flow. Expect highs to range from the low to mid 60s near Lake Huron to the mid 70s south of GTB. Cloud cover likely to be somewhat extensive on Sunday and together with rain showers will keep temperatures on the cool side with highs generally in the mid 60s to near 70. .LONG TERM...(Sunday night through Thursday) Issued at 255 AM EDT Fri Jun 1 2018 High Impact Weather Potential...Minimal. Small shower chances may continue into the first half of Sunday night before drier air encroaches and the trough axis pushes east. Actually the trough will morph into a cutoff low as it advances into the eastern Great Lakes. An upstream surface high will build into the region on Monday as another developing cutoff low drops through southeastern Ontario. Models vary on how close this low will pass by northern Michigan, but it looks like we will largely stay immune from its effects. Weak bits of energy riding the northern periphery of a broad ridge over the Central Plains may touch off some spotty showers at times heading into midweek. Temperatures will remain near or just below normal through Tuesday before warming up through the second half of the week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 141 PM EDT Fri Jun 1 2018 Cigs continue to slowly improve. Shallow cool/moist airmass continues to contribute to abundant low clouds, especially north of M-72. These are eroding, but only slowly. Improvement will persist thru this evening, with skies largely clearing, leading to a VFR night tonight and day on Saturday. Until then, MVFR cigs will be seen. Nw to n winds will be a touch gusty this afternoon, then become light tonight. && .MARINE... Issued at 255 AM EDT Fri Jun 1 2018 A cold front with low level stratus and primarily dense fog was pressing south across the region. High pressure however noses south through the day, spreading deepening drier air across the nearshores, with conditions gradually improving. The high pressure lingers into Saturday, before the next low pressure system brings a chance for showers and some thunderstorms late Saturday night through Sunday. Winds over the period will generally remain below and headline needs, but am expecting localized gusts surpassing advisory levels, despite an overall stable condition over the Great Lakes. Do not feel confident enough attm for headlines. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...JZ NEAR TERM...SMD SHORT TERM...MK LONG TERM...MK AVIATION...JZ MARINE...SMD
Hazardous weather outlook, Jun 1, 9:28 AM EDT, 5 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 928 AM EDT Fri Jun 1 2018 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-020715- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 928 AM EDT Fri Jun 1 2018 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated thunderstorms will be possible Sunday across northern Lower Michigan, mainly south of M-72. Severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
Nearby
Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.